Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 3, 2004, 8:02 PM MDT for Bonneville County, Jefferson County, Madison County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 8:02 PM MDT (02:02 UTC)
- Expired
- Jun 3, 2004, 8:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bonneville County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3459 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
841 WUUS55 KPIH 040202 SVRPIH IDC019-051-065-040245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 801 PM MDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BONNEVILLE COUNTY IN IDAHO SOUTHEASTERN JEFFERSON COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...RIGBY...LORENZO MADISON COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...REXBURG...MOODY * UNTIL 845 PM MDT * AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IONA...OR ABOUT 8 MILES SOUTH OF RIGBY...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF ARCHER BY 815 PM MDT IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4383 11234 4339 11188 4353 11139 4387 11148 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:10 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 3, 3:10 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 PM MDT THU JUN 3 2004 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING A BROAD FLAT RIDGE OVER THE CENTRAL STATES WITH A DEEP LOW POSITIONED OVER THE GULF OF ALASKA. TWO DISTURBANCES WERE EVIDENT IN WATER VAPOR SATELLITE IMAGERY EJECTING FROM LOW INTO/ACROSS WESTERN STATES. FIRST WEAKER WAVE WAS LIFTING NE THROUGH SRN IDAHO SPARKING SOME HIGH BASED CONVECTION WHILE SECOND STRONGER WAVE WAS PUSHING THROUGH NRN CALIFORNIA. FIRST WAVE TO EXIT FORECAST AREA THIS EVENING SUSTAINING SOME WEAK CONVECTIONS. SECOND WAVE EXPECTED TO REACH SW IDAHO LATE TONIGHT (06-12Z) LIFTING NE THROUGH REGION FRIDAY (AVN ABOUT 6HRS SLOWER WITH PROGRESSION) SUSTAINING CONVECTION OVER REGION LATE TONIGHT AND THROUGH THE DAY FRIDAY. NEGATIVE TILT UPPER TROUGH SWINGS THROUGH PACIFIC NW STATES SATURDAY AS MAIN LOW APPROACHES BC COAST. GOOD PATTERN FOR SEVERE WEATHER AND BEST INSTABILITY AND DYNAMICS PLACE THAT POTENTIAL THREAT IN ERN WASHINGTON. WILL CONTINUE WITH SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES AS TROUGH BRUSHES REGION. LOW CONTINUES TO MIGRATE ESE SUNDAY AND MONDAY WITH BRUNT OF PRECIPITATION FALLING OVER NRN IDAHO/MONTANA AS WINDY CONDITIONS SPREAD ACROSS SRN IDAHO. THUS HAVE LIMITED PRECIPITATION POTENTIAL TO NRN ZONES AND BUMPED WINDS UPWARD SUNDAY AS DRY SURFACE FRONT SLIPS THROUGH REGION ALONG WITH 110KT 300MB JET. UPPER LOW GRADUALLY LIFTS NE INTO CNTRL CANADA MONDAY/TUESDAY OF NEXT WEEK AS SECONDARY SHORT-WAVE ENERGY DIGS SE INTO NEVADA WITH A WEAK HANG-BACK LOW SPINNING UP OVER SW IDAHO. LOW EVENTUALLY LIFTS NE ACROSS FORECAST AREA LATE WEDNESDAY AS A DRY WEST FLOW AND WARMER TEMPERATURES RETURN TO THE REGION. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 3, 5:00 AM MDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 3 2004 IDZ017>023-031-032-041200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 3, 7:34 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
734 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST POCATELLO 42.88N 112.47W
06/03/2004 65 MPH BANNOCK ID TRAINED SPOTTER
SPOTTER ESTIMATES WINDS AT 65-70 MPH.
0625 PM LIGHTNING AMERICAN FALLS 42.78N 112.85W
06/03/2004 POWER ID LAW ENFORCEMENT
STATE POLICE REPORTED VERY HEAVY RAIN ON I-86 AT AMERICAN
FALLS WITH VISIBILITY REDUCED TO 1 MILE, LIGHTNING AND
STRONG WINDS.
0615 PM TSTM WND GST 8 W AMERICAN FALLS 42.78N 113.01W
06/03/2004 60 MPH POWER ID TRAINED SPOTTER
ESTIMATED 60 MPH WINDS. ONE PICKUP TRUCK PUSHED INTO
ANOTHER AND 40 FOOT IRRIGATION PIPE REMOVED FROM STORAGE
RACK.
0555 PM TSTM WND GST RUPERT 42.62N 113.67W
06/03/2004 35 MPH MINIDOKA ID AMATEUR RADIO
WIND GUST TO 25MPH AND 0.10 INCH OF RAIN. EAST OF
LOCATION, ESTIMATE WIND GUSTS OF 35-45MPH.
0543 PM TSTM WND GST HAMER 43.93N 112.20W
06/03/2004 0 MPH JEFFERSON ID LAW ENFORCEMENT
JEFFERSON COUNTY SHERIFFS OFFICE REPORTED A ROOF BLOWN
OFF IN HAMER AND DOWNED POWER LINES.
0535 PM TSTM WND GST 2 N RUPERT 42.65N 113.67W
06/03/2004 30 MPH MINIDOKA ID TRAINED SPOTTER
WINDS ESTIMATED AT 30-35MPH. 0.10 INCH RAINFALL. STORM
LASTED A FEW MINUTES.
0510 PM TSTM WND GST 2 W RUPERT 42.62N 113.71W
06/03/2004 65 MPH MINIDOKA ID BROADCAST MEDIA
3/4 INCH HAIL WITH WIND GUSTS ESTIMATED AT 65-80 MPH.
APPEARED TO PICK UP COWS IN NEARBY FIELD.
&&
GEWThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 52 min |
| Jun 3, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 29 min |
| Jun 3, 7:02 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 58 min |
| Jun 3, 7:20 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 25 min |
| Jun 4, 5:25 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 20 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.